MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf catheter and there was coagulation in front of the third electrode.The medical team was unable to remove a single coagulation thread from the device.The system did not display any error messages.The doctor discovered the coagulation when he wanted to reinsert the catheter, but he did not use the catheter any further since he was unable to remove the coagulate that was already on it.The average catheter force did not exceed 25 grams or 40 grams for any extended periods of time.The irrigation rate was within the prescribed parameters (power up to 30 w, high flow rate of 8 ml/min; 31 w or greater, high flow rate of 15 ml/min; varipulse catheter high flow rate 30ml/min; stsf de: pf ablation flow rate of 4 ml/min).Heparinized normal saline had been used at he irrigation fluid.The following carto visitag parameters were used: respiration setting, stability range, stability time, force over time, & tag size.3mm, 3sec, 25% & 3.No further details were provided regarding completion of the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and microscopy examination of the returned device were performed following j&j procedures.Visual analysis revealed reddish material and a hole in the surface of the pebax.The damage on the pebax's surface could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device number lot 31776025l and no internal action related to the complaint was found during the review.The thrombus/clot issue reported by the customer could be related to the reddish material identified during the investigation; therefore the complaint was confirmed.The potential cause of the issue is due to an unintended use error caused or contributed to the event.The instruction for use states: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.In addition, in order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24916776
Report Number2029046-2026-01267
Device Sequence Number9823779
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)281013(10)31776025L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31776025L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown